Close
Results 1 to 5 of 5
  1. #1
    Bronze Phenster
    Join Date
    Sep 2009
    Posts
    14
    Photos
    View albums

    Default Fibromyalgia relief with phen, anyone else?

    Hi, I'm new here but have been lurking and reading posts since I started phen last April. I have lost 30 lbs. I have suffered from fibromyalgia since '93. While on the phen, I noticed I didn't have the fibro-fog or constant body aches. I actually got up in the morning like a normal person. I was jogging 5 miles (I was a runner prior to the fibro diagnosis) 5X per week and feeling GREAT! It didn't hit me until my 3 months on phen was over that it was helping with my fibro symptoms. My symptoms returned w/in 2-3 days of being off the phen. I thought perhaps it was a coincidence, so I asked my other dr. to prescribe me another round of phen. He only gave me 2 more weeks and on a lower dose, but once again I noticed a significant change in my symptoms. I am about to go to my Rheumatologist and ask if I could be put on a low dose of phen to take every few days to help with the pain. I read 1 article online about someone with the same experience. Has ANYONE here had a similar experience with a chronic condition and the use of phen? I am certainly not done with my weight loss, but being pain free has removed the physical barrier that kept me from working out and staying active, which is why most fibro sufferers are overweight to begin with. Any input is appreciated!

    Thanks all-you are inspirational!

  2. Advertising
    advertising
     

  3. #2
    Silver Phenster Sunshine09's Avatar
    Join Date
    Feb 2009
    Posts
    347
    Photos
    View albums

    Default

    I've never been diagonosed with fibro, but I used to have constant body aches especally in my joints. I have noticed that those are gone, but I contributed it to less body weight, exercising, and a prescription for Vitamin D.
    Feb 2, 2009 - 245.5 SW
    Jan 22, 2010 - 182

    *mini goals*
    179 lbs - January 30
    175 lbs - February 14
    170 lbs - March 14



    [/url]

  4. #3
    Bronze Phenster
    Join Date
    Sep 2009
    Posts
    14
    Photos
    View albums

    Default

    I wondered about that as I was feeling better and losing the weight, but then when I was suddenly off it, the pain returned. I knew as soon as I went on it again, it was the med itself that was helping. I wonder if you'll see a change when you stop the meds. I hope not for your sake. Thanks for the reply!

  5. #4
    Gold Phenster naomi777's Avatar
    Join Date
    May 2009
    Location
    Fresno,California
    Posts
    606
    Photos
    View albums

    Default

    Phentermine effects the Neurotransmitters in the brain and it tricks the body into not being hungry by causing your brain to think it's in a fight or flight response mode. Typically when someone has an adrenaline rush (fight or flight) they won't notice pain....think Mom's who are saving there child's life when they are in danger. So the reason you may find that the pain comes back is because the brains neurotransmitter's are now functioning properly and your hypothalamus (a part of your brain) is now sending messages correctly to your vertebrae, which is blocked in flight-or-flight response. The stress response halts or slows down various processes such as sexual responses and digestive systems to focus on the stressor situation and typically causes negative effects like, constipation, anorexia (in Phentermine's case weightloss), erectile dysfunction, difficulty urinating, and difficulty maintaining sexual arousal. These are functions which are controlled by the parasympathetic nervous system and therefore suppressed by sympathetic arousal.
    Before

    After


  6. #5
    Bronze Phenster
    Join Date
    Sep 2009
    Posts
    14
    Photos
    View albums

    Default

    Thanks for the great explanation Naomi! I am wondering since the dr won't prescribe me any more phen, if there's another drug that acts similarly that I could take for longer periods of time. I am no longer in this for the weight loss (nice side effect), but since I've been off the phen, I am back to taking pain pills at night. I try to exercise but now am in too much pain. 3 years ago, I had an allergic reaction to aspirin so now I can't take any OTC pain relievers except tylenol which doesn't touch the pain. Anyhow, I'm hoping someone else might see this post too and relate to it or give me helpful information like you did. Thanks again!

Similar Threads

  1. Fibromyalgia and phentermine
    By maybe13 in forum Side-Effects of Phentermine
    Replies: 9
    Last Post: September 20th, 2008, 11:58 AM
  2. New, Fibromyalgia, Start Phen tomorrow
    By bren459 in forum My Experience with Phentermine
    Replies: 26
    Last Post: September 17th, 2008, 09:52 PM
  3. Fibromyalgia and Cymbalta
    By Smax730 in forum New Members
    Replies: 2
    Last Post: August 8th, 2008, 08:37 AM
  4. Phen & Fibromyalgia ??????????
    By EP in forum My Experience with Phentermine (Year 2005)
    Replies: 2
    Last Post: November 26th, 2005, 04:21 PM
  5. Less fibromyalgia pain!!!
    By Jules$ in forum Side-Effects of Phentermine
    Replies: 5
    Last Post: August 12th, 2002, 06:28 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •